EMAIL THIS PAGE TO A FRIEND

La Clinica terapeutica

[An exceptional case of hypersensitivity to actinomycin D. Case report and review of the literature].


PMID 11794853

Abstract

We report the first case, to our knowledge, of an allergic attack following the administration of Act-D in a 9 year old boy, affected by orbit embrional rabdomyosarcoma. The boy was given most operative therapy according to RMS 96 protocol, IRS group IIb, with Actinomicin D (Act-D), Vincristine and Ifosfamide and RT. Immediately after the beginning of chemotherapy the boy presented with an asthma-like attack (dyspnoea and asthenia), supposed to be a side effect of Ifosfamide administration regressed by intravenous bolus of hydrocortisone and chlorphenamine. In the second chemotherapy cycle concurrent with RT, the Act-D preceded the administration of ifosfamide. Subsequently to the administration of Act-D and RT, without premedication, the boy presented with a face erythema and asthma like attach. Post operative chemotherapy was achieved with no further allergic side effect using premedication with hydrocortisone and chlorphenamine. The boy is now 13 years old, alive and disease free at a three years follow-up.